MAUDE Adverse Event Report: OSTEOMED, LLC 2.0MM MMF X 11MM AUTO-DRIVE SCREW; SCREW, FIXATION, INTRAOSSEOUS

OSTEOMED, LLC 2.0MM MMF X 11MM AUTO-DRIVE SCREW; SCREW, FIXATION, INTRAOSSEOUS
Model Number 209-2011-SP-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Screw breaking during insertion was reported.The device was not returned for evaluation.Review of the device history record revealed no anomalies.A review of the complaint database was performed.A review for the part number 209-20xx part family revealed seven (7) complaints for this part family (one of which is the complaint in this report).Potential causes for screws breaking during insertion include improper design, wrong size/length chosen for intended application, inadequate specifications for intended use, excessive torque used during insertion, high density bone, and improper material selection.However, based on the information received and the investigation performed, the root cause could not be determined.
 
Event or Problem Description
It was reported the part number 209-2011-sp-01 screw broke during insertion in the patient's mandible during surgery.The surgeon was able to extract and recover the broken portion of the screw from the patient.This issue prolonged the surgery by 30 minutes.No other adverse patient consequences were reported.

Brand Name
2.0MM MMF X 11MM AUTO-DRIVE SCREW
Common Device Name
SCREW, FIXATION, INTRAOSSEOUS
Manufacturer (Section D)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer (Section G)
OSTEOMED, LLC
3885 arapaho rd
addison TX 75001
Manufacturer Contact
ellie wood
3885 arapaho rd
addison, TX 75001
9726774600
MDR Report Key19268345
Report Number2027754-2024-00027
Device Sequence Number6949301
Product Code DZL
UDI-Device Identifier00845694001052
UDI-Public(01)00845694001052(10)1164533(30)1(11)220222
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number209-2011-SP-01
Device Catalogue Number209-2011-SP-01
Device Lot Number1164533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown